Alert archive / Puerto Rico / Special Weather Statements in 2022
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jun 10, 2022, 2:21 PM CDT. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2022, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 10, 2022, 3:30 PM CDT
- In force
- 69 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 40
The radar
The San Juan radar (TJUA), 72 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
477
WWCA82 TJSJ 101921
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
321 PM AST Fri Jun 10 2022
PRZ006>010-102030-
Northwest PR-Mayaguez and Vicinity PR-Central Interior PR-
Western Interior PR-Ponce and Vicinity PR-
321 PM AST Fri Jun 10 2022
...Strong thunderstorms will impact portions of Sabana Grande, Las
Marias, Lares, Ponce, San Sebastian, Orocovis, Adjuntas, Moca,
northern Yauco, Guayanilla, Maricao, Jayuya, northeastern San
German, Ciales, Hatillo, Utuado and Penuelas Municipalities through
430 PM AST...
At 318 PM AST, strong thunderstorms from jayuya west to Lares
continued to develop. These storms were nearly stationary.
HAZARD...Winds up to 40 mph possible, frequent lightning and heavy
rain and torrential downpours will be likely.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Jayuya, Adjuntas, Utuado, Lares, San Sebastian, Hato Arriba, Maricao,
Juncal and Cayuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1816 6654 1812 6673 1816 6701 1838 6704
1831 6677 1832 6658
TIME...MOT...LOC 1918Z 142DEG 4KT 1822 6682
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 10, 10:42 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 10:42 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1142 AM AST Fri Jun 10 2022
.UPDATE...Fair weather has prevailed across the local area through
the morning. Some clouds have developed over the higher
elevations of the islands, some lines of clouds have streamed off
the USVI, Vieques and Culebra but no rain has been detected so
far. Over PR, clouds also developed across the higher elevations,
and some sea breeze convergence is occurring across the western
sections of PR. Based on the latest guidance, showers and
thunderstorms are forecast across western PR this afternoon, while
scattered showers could affect other sections of PR, including
portions of the San Juan metro. The daytime temps will be in the
upper 80s to low 90s across the lower elevations, with heat index
values near 100.
&&
.AVIATION...VFR conds expected across the local terminals. VCSH is
possible this afternoon at TJBQ and TJPS as SHRA and ISOL TSRA
develop across the area. Winds from the east at 10-15KT, gusting
to 20 or so. Winds expected to diminish after 10/13Z.
&&
.MARINE...High risk of rip currents across some beaches of
northern PR today, but more beaches along northern PR as well as
eastern Vieques, Culebra, and St Croix are expected to have a
high risk by tonight. Tranquil to slightly choppy seas expected
today and tonight with winds up to 20 knots across the nearshore
Atlantic.
&&
.PREV DISCUSSION... /issued 452 AM AST Fri Jun 10 2022/
SYNOPSIS...
An east-southeasterly wind flow will dominate the local pattern
for today providing some cloudiness and patches of moisture over
the area. This will enhanced the shower activity, mostly in the
afternoon hours over the interior and northwestern quadrant of
Puerto Rico. Conditions should deteriorate for tomorrow as a
tropical wave invade the Islands. Another big event of Saharan
Dust is forecast for Sunday into Tuesday.
SHORT TERM...Today through Sunday...
Upper-level trough/TUTT over the Leeward Islands will weaken and
pull eastward over the Central Atlantic later today. However, it
will continue to provide stable conditions aloft due to the
associated subsidence in the west side of the trough. The generally
stable conditions will combine with precipitable water below normal
to limit the shower coverage across the local islands through
tonight. Localized afternoon convection over northwest Puerto Rico
can't be ruled out due to local effects but elsewhere fair weather
conditions are anticipated this afternoon. The trade winds will
shift to the east southeast as the day progresses favoring higher
than normal temperatures across the northern half of Puerto Rico and
the urban areas. Maximum temperatures will be slightly above normal
with highs in the low 90s and heat indexes between 100-105 degrees
in some urban areas.
A tropical wave approaches the islands on Saturday. This feature
will bring additional moisture and instability that will result in
scattered to numerous showers in portions of the U.S. Virgin
Islands, Culebra, Vieques, and Puerto Rico throughout the day on
Saturday. Hopefully, the tropical wave will bring some beneficial
rains. Rain accumulations will not be significant as the moisture
band associated with the wave will move relatively fast across the
islands. As the wave moves away, Saharan dust will spread over the
northeast Caribbean on Sunday. The Saharan Air Layer will be
accompanied by drier air at mid-level which will limit the shower
coverage as well as the vertical development of the showers. As a
result, expect hazy skies with limited shower activity on Sunday.
LONG TERM...Monday through Friday...
A building surface high pressure over the eastern Atlantic will
promote a easterly component in the wind flow. This wind pattern
will push a big pulse of Saharan Air Layer, promoting hazy skies
for most of the first period of the long term. This drier airmass
filtering into the forecast area, in combination with subsidence
in the upper level will promote very stable conditions with
limited shower activity for Monday into late Tuesday. However,
daytime heating with the local effects can aid the afternoon
convection over the interior, leaving minimal rainfall
accumulations.
On Wednesday, as the surface high pressure sinks into the
central-Atlantic, a more southerly winds flow will establish over
the region. Embedded in this trend, a pulse of moisture will
reach the local islands. According to GFS guidance, this surge of
moisture have precipitable water values above climatological
normals. This available moisture will combine with unstable
conditions aloft from a upper level trough moving to the
southwestern establish the axis just over The Hispanola. This will
collocate the local region in the divergent side of this TUTT.
Additionally, the temperatures at 500 mb will range in the
-7 to -8 Celsius degrees. Given the unsettle conditions, some
isolated thunderstorms with the heaviest activity is forecasted.
On Thursday into Friday, as the upper level trough moves out of
the region more into Cuba, conditions at the mid to upper levels
should improve, and more stable conditions will prevail. At the
surface, according to GOES Imagery, another pulse of Saharan Air
Layer is forecast to filters into the area. This will turn very
drier conditions with minimal rainfall activity and hazy skies.
That being said, expect only minor afternoon convection across
the interior and northwestern sections of Puerto Rico, due to the
local effects.
AVIATION...VFR conditions are expected to prevail across all
TAF sites through tonight. SHRA could develop near TJBQ between 17z-
21z. This shower activity may also produce mountain obscurations
across portions of the western interior of Puerto Rico this
afternoon. ESE winds will continue around 10-15 kt and occasional
gusts of 20-25 kt. Lighter winds forecast for tonight and overnight
due to land breezes.
MARINE... A surface high pressure over the Central Atlantic will
continue to result in moderate easterly winds across the region.
This will turn seas up to 5 feet over the all the local waters and
passages. Locally higher winds can result in choppy seas.
Additionally, a small northerly swell will continue to spread
across the Atlantic waters. Across the coastal section, there is
a high risk of rip current for the north-central exposed beaches,
this risk will extend for the rest of the north coast, Culebra and
St. Croix this evening. For the rest of the local exposed beaches,
the risk will remain from low to moderate.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 79 89 79 / 20 30 50 20
STT 88 78 87 79 / 20 40 50 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from 6 PM AST this evening through late
Saturday night for Culebra-Northeast-Northwest-Southeast.
High Rip Current Risk through late Saturday night for North
Central-San Juan and Vicinity.
VI...High Rip Current Risk from 6 PM AST this evening through late
Saturday night for St Croix.
AM...None.
&&
SHORT TERM...JA
LONG TERM....CVB
PUBLIC DESK...JAHazardous weather outlook, Jun 10, 4:41 AM CDT, 9 hours 40 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 525 AM AST viernes 10 de junio de 2022 AMZ710>745-PRZ001>013-110930- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad- Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 525 AM AST viernes 10 de junio de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche Tronadas...Algunas tronadas, fuertes lluvia y breves rafagas de viento son posibles esta tarde en partes del noroeste de Puerto Rico. .Inundaciones...Las lluvias fuertes pudieran provocar estancamiento de agua en carreteras y en areas de pobre drenage en partes del noroeste de Puerto Rico. .Corrientes de resaca... Existe un alto riesgo de corrientes marinas para las playas desde Loiza hacia el oeste hasta Arecibo. .Calor...Vientos del sureste resultaran en un indice de calor entre 100 a 105 grados especialmente en la costa norte y areas urbanas. .Dias dos hasta el siete...sabado a jueves La actividad de lluvia aumentara el sabado debido al paso de una onda tropical, la cual pudiera producir inundaciones urbanas y de pequenos riachuelos en algunas areas en Puerto Rico el sabado. El riesgo alto de corrientes marinas se expandira durante el fin de semana para las playas de la costa noroeste y noreste de Puerto Rico asi como Culebra. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Sin embargo, le agradeceriamos reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-110930- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 525 AM AST viernes 10 de junio de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche No se espera condiciones del tiempo peligrosas en este momento. .Dias dos hasta el siete...sabado a jueves La actividad de lluvia aumentara el sabado debido al paso de una onda tropical, la cual pudiera producir estancamiento de agua en carreteras y en areas de pobre drenage en algunos sectores. El riesgo alto de corrientes marinas se expandira para las playas de la costa este de St Croix debido al aumento en los vientos alisios. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores.
In the hours before
Special weather statement, Jun 10, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
321 PM AST Fri Jun 10 2022
PRZ006>010-102030-
Northwest PR-Mayaguez and Vicinity PR-Central Interior PR-
Western Interior PR-Ponce and Vicinity PR-
321 PM AST Fri Jun 10 2022
...Strong thunderstorms will impact portions of Sabana Grande, Las
Marias, Lares, Ponce, San Sebastian, Orocovis, Adjuntas, Moca,
northern Yauco, Guayanilla, Maricao, Jayuya, northeastern San
German, Ciales, Hatillo, Utuado and Penuelas Municipalities through
430 PM AST...
At 318 PM AST, strong thunderstorms from jayuya west to Lares
continued to develop. These storms were nearly stationary.
HAZARD...Winds up to 40 mph possible, frequent lightning and heavy
rain and torrential downpours will be likely.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Jayuya, Adjuntas, Utuado, Lares, San Sebastian, Hato Arriba, Maricao,
Juncal and Cayuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1816 6654 1812 6673 1816 6701 1838 6704
1831 6677 1832 6658
TIME...MOT...LOC 1918Z 142DEG 4KT 1822 6682
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHNearby
Special Weather Statements in Puerto Rico, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.